Alert archive / Kansas / High Wind Warnings in 2006

High Wind Warning 2, NWS Goodland, KS

April 6, 200613 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this high wind warning at Apr 6, 2006, 5:14 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 7, 2006, 4:00 AM CDT. It was in force for 15 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 5:14 AM CDT (10:14 UTC)
In effect from
Apr 7, 2006, 4:00 AM CDT
Expired
Apr 7, 2006, 7:00 PM CDT
In force
15 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:19 AM CDTNON-TSTM WND GST 58Cheyenne Wells, CO
Apr 7, 8:30 AM CDTNON-TSTM WND GST 66Cheyenne Wells, CO
Apr 7, 9:30 AM CDTNON-TSTM WND GST 584 W Goodland, KS
Apr 7, 9:44 AM CDTNON-TSTM WND GST 53Leoti, KS
Apr 7, 9:55 AM CDTNON-TSTM WND GST 58Burlington, CO
Apr 7, 10:30 AM CDTNON-TSTM WND GST 58Haigler, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 061014
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
414 AM MDT THU APR 6 2006

...STRONG AND DAMAGING WINDS POSSIBLE LATE TONIGHT AND FRIDAY...

.A VIGOROUS STORM SYSTEM WILL MOVE OUT OF THE ROCKIES TODAY AND
INCREASE IN STRENGTH OVER KANSAS TONIGHT AND FRIDAY. AS THIS
OCCURS...VERY STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE HIGH
PLAINS LATE TONIGHT AND PERSIST THROUGH THE DAY ON FRIDAY.

KSZ002>004-014>016-028-029-042-NEZ080-081-061815-
/O.UPG.KGLD.HW.A.0001.060407T1200Z-060408T0000Z/
/O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
514 AM CDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG NORTH WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. THE WINDS
WILL GRADUALLY DIMINISH BY EARLY EVENING AS THE STORM SYSTEM MOVES
EAST OF THE REGION.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

COZ092-KSZ027-041-061815-
/O.UPG.KGLD.HW.A.0001.060407T0900Z-060407T2100Z/
/O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
CHEYENNE CO-WALLACE-GREELEY-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
TRIBUNE
414 AM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG NORTH WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. THE WINDS WILL
GRADUALLY DIMINISH BY EARLY EVENING AS THE STORM SYSTEM MOVES EAST
OF THE AREA.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

KSZ001-013-NEZ079-061815-
/O.NEW.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
CHEYENNE KS-SHERMAN-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...BENKELMAN
514 AM CDT THU APR 6 2006 /414 AM MDT THU APR 6 2006/

...HIGH WIND WARNING IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 6 PM
MDT /7 PM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 6 PM MDT
/7 PM CDT/ FRIDAY. 

VERY STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT OR EARLY IN THE
DAY ON FRIDAY. WIND SPEEDS AROUND 40 MPH WITH GUSTS AS HIGH AS 60
MPH ARE EXPECTED THROUGH MID AFTERNOON. BY LATE AFTERNOON...WINDS
WILL BEGIN TO DIMINISH AS HIGH PRESSURE BUILDS SOUTH ACROSS THE
AREA.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

COZ090-091-061815-
/O.NEW.KGLD.HW.W.0002.060407T1500Z-060408T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
414 AM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MDT FRIDAY. 

VERY STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE
THROUGH THE DAY ON FRIDAY. SUSTAINED SPEEDS AROUND 40 MPH WITH
GUSTS TO 60 MPH ARE EXPECTED. THE STRONG WINDS WILL BEGIN TO
DIMINISH BY LATE AFTERNOON AS SURFACE HIGH PRESSURE BUILDS SOUTH
ACROSS THE AREA.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST OR
SNOW...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED
FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE.

$$

MCGUIRE
8 follow-up statements
000 
WWUS73 KGLD 061803
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1203 PM MDT THU APR 6 2006

...STRONG AND DAMAGING WINDS POSSIBLE LATE TONIGHT AND FRIDAY...

.A STRONG STORM SYSTEM WILL MOVE OUT OF THE ROCKIES TODAY AND
INCREASE IN STRENGTH OVER KANSAS TONIGHT AND FRIDAY. VERY STRONG
NORTH WINDS ARE EXPECTED TO DEVELOP ACROSS THE HIGH PLAINS LATE
TONIGHT AND PERSIST THROUGH THE DAY ON FRIDAY.

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070215-
/O.CON.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
103 PM CDT THU APR 6 2006 /1203 PM MDT THU APR 6 2006/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/
TO 6 PM MDT /7 PM CDT/ FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO
6 PM MDT /7 PM CDT/ FRIDAY. 

VERY STRONG NORTH WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE TONIGHT OR EARLY IN THE DAY ON FRIDAY. THE WINDS
WILL GRADUALLY DIMINISH BY FRIDAY EVENING AS THE STORM SYSTEM
MOVES EAST OF THE REGION.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

COZ090-091-070215-
/O.CON.KGLD.HW.W.0002.060407T1500Z-060408T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
1203 PM MDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
FRIDAY. 

VERY STRONG NORTH WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE
THROUGH THE DAY ON FRIDAY. SUSTAINED SPEEDS AROUND 40 MPH WITH
GUSTS TO 60 MPH ARE EXPECTED. THE STRONG WINDS WILL BEGIN TO
DIMINISH BY LATE FRIDAY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS
MOVES INTO THE AREA.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST OR
SNOW...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED
FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE.

$$

LOCKHART
000 
WWUS73 KGLD 070040
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT THU APR 6 2006

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070600-
/O.CON.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
740 PM CDT THU APR 6 2006 /640 PM MDT THU APR 6 2006/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/
TO 6 PM MDT /7 PM CDT/ FRIDAY...

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE EVENING.
WINDS WILL INCREASE AFTER MIDNIGHT. BY EARLY FRIDAY MORNING STRONG
NORTH WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP. THE
WINDS WILL GRADUALLY DIMINISH BY FRIDAY EVENING. 

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$

COZ090-091-070600-
/O.CON.KGLD.HW.W.0002.060407T1500Z-060408T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
640 PM MDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
FRIDAY...

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE THROUGH THE EVENING.
WINDS WILL INCREASE AFTER MIDNIGHT. BY MID MORNING FRIDAY STRONG
NORTH WINDS AROUND 40 MPH WITH GUSTS TO 60 MPH WILL DEVELOP. THE
WINDS WILL GRADUALLY DIMINISH BY FRIDAY EVENING.

A HIGH WIND WARNING MEANS STRONG WINDS ARE IMMINENT WHICH COULD
LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY...AND LOSS OF
VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE.

$$
MENTZER
000 
WWUS73 KGLD 070439
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1039 PM MDT THU APR 6 2006

...DAMAGING WINDS ARE EXPECTED OVER THE TRI-STATE AREA LATE
TONIGHT AND FRIDAY...

.A STRONG LOW PRESSURE SYSTEM CENTERED OVER SOUTH CENTRAL NEBRASKA
WILL MOVE SOUTH INTO CENTRAL KANSAS FRIDAY MORNING. THIS SYSTEM
WILL PRODUCE VERY STRONG WINDS OVER EASTERN COLORADO...NORTHWEST
KANSAS...AND SOUTHWEST NEBRASKA. WINDS WILL INCREASE DURING THE
LATE NIGHT HOURS...AND WILL RANGE FROM 30 TO 45 MPH WITH GUSTS TO
60 MPH BY SUNRISE FRIDAY. 

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071000-
/O.CON.KGLD.HW.W.0002.060407T0900Z-060408T0000Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
1139 PM CDT THU APR 6 2006 /1039 PM MDT THU APR 6 2006/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/
TO 6 PM MDT /7 PM CDT/ FRIDAY...

WINDS WILL INCREASE THROUGH THE NIGHT. BY SUNRISE FRIDAY MORNING
WINDS WILL BE FROM THE NORTH AT 30 TO 45 MPH WITH GUSTS TO 60 MPH. 

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE HIGH
WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

COZ090-091-071000-
/O.CON.KGLD.HW.W.0002.060407T1500Z-060408T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
1039 PM MDT THU APR 6 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MDT
FRIDAY...

WINDS WILL INCREASE THROUGH THE NIGHT. BY SUNRISE FRIDAY MORNING
WINDS WILL BE FROM THE NORTH AT 25 TO 40 MPH. GUSTS TO 60 MPH WILL
OCCUR AFTER 9 AM MDT. 

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE HIGH
WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$
MENTZER
000 
WWUS73 KGLD 071000
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
400 AM MDT FRI APR 7 2006

...DAMAGING WINDS ARE EXPECTED OVER THE TRI-STATE AREA LATE
TONIGHT AND FRIDAY...

.A STRONG LOW PRESSURE SYSTEM CENTERED OVER SOUTH CENTRAL
NEBRASKA WILL MOVE SOUTH INTO CENTRAL KANSAS FRIDAY MORNING. THIS
SYSTEM WILL PRODUCE VERY STRONG WINDS OVER EASTERN COLORADO...
NORTHWEST KANSAS...AND SOUTHWEST NEBRASKA. WINDS WILL INCREASE
DURING THE LATE NIGHT HOURS...AND WILL RANGE FROM 30 TO 45 MPH
WITH GUSTS TO 60 MPH BY SUNRISE.

COZ090-091-071800-
/O.EXT.KGLD.HW.W.0002.060407T1000Z-060408T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
400 AM MDT FRI APR 7 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH
THE MORNING HOURS. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
AROUND 60 MPH WILL BE COMMON THROUGH THE MORNING HOURS. WINDS WILL
BEGIN TO SUBSIDE ACROSS THE AREA DURING THE AFTERNOON. AREAS OF
SNOW WILL CONTINUE THROUGH THE MORNING HOURS...AND THE COMBINATION
OF WIND AND SNOW WILL PRODUCE LOW VISIBILITIES AND DANGEROUS
TRAVEL CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE
HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071800-
/O.CON.KGLD.HW.W.0002.000000T0000Z-060408T0000Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
500 AM CDT FRI APR 7 2006 /400 AM MDT FRI APR 7 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS AFTERNOON...

NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH
THE MORNING HOURS. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
AROUND 60 MPH WILL BE COMMON THROUGH THE MORNING HOURS. WINDS WILL
BEGIN TO SUBSIDE ACROSS THE AREA LATE THIS AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE
HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO
SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

$$
000 
WWUS73 KGLD 071006 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
405 AM MDT FRI APR 7 2006

...DAMAGING WINDS ARE EXPECTED ACROSS THE TRI-STATE AREA TODAY...

.A STRONG LOW PRESSURE SYSTEM CENTERED OVER SOUTH CENTRAL
NEBRASKA WILL MOVE SOUTH INTO CENTRAL KANSAS FRIDAY MORNING. THIS
SYSTEM WILL PRODUCE VERY STRONG WINDS OVER EASTERN COLORADO...
NORTHWEST KANSAS...AND SOUTHWEST NEBRASKA. WINDS WILL INCREASE
DURING THE LATE NIGHT HOURS...AND WILL RANGE FROM 30 TO 45 MPH
WITH GUSTS TO 60 MPH BY SUNRISE.

COZ090-091-071815-
/O.EXT.KGLD.HW.W.0002.060407T1005Z-060408T0000Z/
YUMA-KIT CARSON-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON
405 AM MDT FRI APR 7 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH
THE MORNING HOURS. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
AROUND 60 MPH WILL BE COMMON THROUGH THE MORNING HOURS. WINDS WILL
BEGIN TO SUBSIDE ACROSS THE AREA DURING THE AFTERNOON. AREAS OF
SNOW WILL CONTINUE THROUGH THE MORNING HOURS...AND THE COMBINATION
OF WIND AND SNOW WILL PRODUCE LOW VISIBILITIES AND DANGEROUS
TRAVEL CONDITIONS.

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE
HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

COZ092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071815-
/O.CON.KGLD.HW.W.0002.000000T0000Z-060408T0000Z/
CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS...ATWOOD...
OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...
SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
505 AM CDT FRI APR 7 2006 /405 AM MDT FRI APR 7 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS AFTERNOON...

NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE AREA THROUGH
THE MORNING HOURS. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
AROUND 60 MPH WILL BE COMMON THROUGH THE MORNING HOURS. WINDS WILL
BEGIN TO SUBSIDE ACROSS THE AREA LATE THIS AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE
HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO
SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

$$

MCGUIRE
000 
WWUS73 KGLD 071820
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1220 PM MDT FRI APR 7 2006

...DAMAGING WINDS ARE EXPECTED ACROSS THE TRI-STATE AREA TODAY...

.A STRONG LOW PRESSURE SYSTEM IN EASTERN KANSAS WILL CONTINUE INTO
THE MISSISSIPPI VALLEY REGION TONIGHT. VERY STRONG WINDS WILL
CONTINUE BEHIND THIS SYSTEM ACROSS EASTERN COLORADO...NORTHWEST
KANSAS...AND SOUTHWEST NEBRASKA. NORTH WINDS WILL RANGE FROM 30
TO 45 MPH WITH GUSTS TO NEAR 60 MPH BEFORE DIMINISHING AROUND
SUNSET.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080000-
/O.CON.KGLD.HW.W.0002.000000T0000Z-060408T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
120 PM CDT FRI APR 7 2006 /1220 PM MDT FRI APR 7 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS AFTERNOON...

NORTH WINDS BETWEEN 30 AND 45 MPH WITH GUSTS TO NEAR 60 MPH WILL
BE COMMON THROUGH THE REMAINDER OF THE AFTERNOON.

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE
HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO SUDDEN
GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

$$

LOCKHART
000 
WWUS73 KGLD 072052
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
252 PM MDT FRI APR 7 2006

...STRONG WINDS CONTINUE ACROSS PORTIONS OF THE TRI-STATE
REGION...

.A STRONG LOW PRESSURE SYSTEM IN EASTERN KANSAS WILL CONTINUE
INTO THE MISSISSIPPI VALLEY REGION TONIGHT. STRONG WINDS WILL
CONTINUE BEHIND THIS SYSTEM ACROSS PORTIONS OF SOUTHWEST NEBRASKA
AND NORTHWEST KANSAS. AREAS OF NORTH WINDS RANGING FROM 30 TO 40
MPH WITH GUSTS NEAR 50 MPH WILL CONTINUE BEFORE DIMINISHING
AROUND SUNSET.

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-072200-
/O.CAN.KGLD.HW.W.0002.000000T0000Z-060408T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
352 PM CDT FRI APR 7 2006 /252 PM MDT FRI APR 7 2006/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING. ALTHOUGH GUSTY NORTH WINDS WILL REMAIN THROUGH THE
EARLY EVENING...WINDS SPEEDS ARE RAPIDLY DECREASING BELOW BOTH
WARNING AND ADVISORY CRITERIA AS THE LOW PRESSURE SYSTEM MOVES
FURTHER INTO THE PLAINS STATES.

$$

KSZ003-004-015-016-029-NEZ081-080000-
/O.CON.KGLD.HW.W.0002.000000T0000Z-060408T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
352 PM CDT FRI APR 7 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

NORTH WINDS OF 30 TO 40 MPH WITH SOME HIGHER GUSTS WILL CONTINUE
THROUGH THE LATE AFTERNOON AND INTO THE EVENING.

MOTORISTS SHOULD EXERCISE CAUTION WHEN DRIVING IN AREAS WHERE
HIGH WIND WARNINGS ARE IN EFFECT. SLOW DOWN AND BE ALERT TO
SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE.

$$

LOCKHART
000 
WWUS73 KGLD 072347
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT FRI APR 7 2006

KSZ003-004-015-016-029-NEZ081-080100-
/O.EXP.KGLD.HW.W.0002.000000T0000Z-060408T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
QUINTER...MCCOOK
647 PM CDT FRI APR 7 2006

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS HAVE DIMINISHED BELOW HIGH WIND CRITERIA ACROSS THE WARNING
AREA. THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS
EVENING.

$$

FS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 6, 4:08 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 6, 4:08 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
308 AM MDT THU APR 6 2006

.DISCUSSION...LARGE UPPER TROUGH OVER THE GREAT BASIN AREA WILL MOVE
INTO THE ROCKIES EARLY IN THE FIRST PERIOD. THE LATEST SURFACE
ANALYSIS HAS THE DRY LINE EAST OF THE FORECAST AREA WHILE WATER VAPOR
SATELLITE SUGGESTS MID LEVEL DRYING WILL WRAP INTO THE CENTRAL HIGH
PLAINS EARLY IN THE PERIOD. THIS SHOULD REMOVE ANY CHANCE FOR DEEP
MOIST CONVECTION ACROSS THE FORECAST AREA TODAY BEFORE SYSTEM
BECOMES OCCLUDED AND MOISTURE WRAPS BACK INTO THE FORECAST AREA THIS
EVENING AND OVERNIGHT.

MORE CHALLENGING CONCERNS FOR LATE TONIGHT AND INTO THE MORNING
HOURS ON FRIDAY. THE BIGGEST CONCERN IS WIND...THE GFS SUPPORTS THE
STRONGEST WINDS DURING THE DAY ON FRIDAY WITH LARGE PRESSURE RISES
TOWARD 12Z. THE NAM ON THE OTHER HAND STARTS TO RAMP UP WIND SPEEDS
AFTER 06Z...AND WITH THE EXPECTED SURFACE GRADIENT WILL UPGRADE THE
HIGH WIND WATCH TO A HIGH WIND WARNING ACROSS THE FORECAST AREA
BEGINNING AT 09Z AND LASTING THROUGH THE DAY ON FRIDAY. THE
STRONGEST WIND SPEEDS ARE EXPECTED BETWEEN 12Z-20Z ON FRIDAY WITH A
GRADUAL DECREASE IN SPEEDS THROUGH LATE AFTERNOON.

THE NEXT CONCERN IS THE POTENTIAL FOR RAIN TO MIX WITH AND CHANGE TO
SNOW ACROSS THE NORTHWEST ZONES. THE MODEL DATA SUGGESTS THE COLUMN
IS SLIGHTLY WARMER WHEN COMPARED TO YESTERDAY...HOWEVER A BRIEF
WINDOW MAY STILL EXIST FOR A RAIN/SNOW MIX OR RAIN CHANGING TO SNOW
ACROSS FAR WESTERN YUMA AND WESTERN KIT CARSON COUNTIES WITH THE
HIGHEST CONFIDENCE BETWEEN 10Z-15Z. NOT QUITE READY TO UPGRADE THE
BLIZZARD WATCH...WITH LOW CONFIDENCE IN ACCUMULATING/BLOWING
SNOW...THEREFORE WILL ADJUST THE TIMING AND LIMIT THE AREAL COVERAGE
TO ABOVE MENTIONED AREAS.

H5 RIDGE WILL BUILD INTO THE ROCKIES FRIDAY NIGHT AS TROUGH BEGINS
TO FILL AND MOVE SOUTHEAST. A COOL NIGHT EXPECTED AS SFC RIDGE
SETTLES OVER THE AREA. PATCHY FOG MIGHT BE A CONCERN WITH WET
GROUND...LIGHT WINDS AND EXPECTED RADIATIONAL COOLING.

SEASONABLE TEMPERATURES IN THE 60S ARE EXPECTED ON SATURDAY AS
RETURN FLOW DEVELOPS.

DAYS 4 THROUGH 7...NO CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING FROM 3 AM MDT /4 AM CDT/ TO 6 PM MDT /7 PM
     CDT/ FRIDAY FOR KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-
     KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.

NE...HIGH WIND WARNING FROM 3 AM MDT /4 AM CDT/ TO 6 PM MDT /7 PM
     CDT/ FRIDAY FOR NEZ079-NEZ080-NEZ081.

CO...HIGH WIND WARNING FROM 3 AM TO 6 PM MDT FRIDAY FOR COZ092.

     HIGH WIND WARNING FROM 9 AM TO 6 PM MDT FRIDAY FOR COZ090-COZ091.

     BLIZZARD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     COZ090-COZ091.

&&

MCGUIRE
Hazardous weather outlook, Apr 5, 6:09 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
509 AM MDT WED APR 5 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
609 AM CDT WED APR 5 2006 /509 AM MDT WED APR 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTHERLY WINDS WILL COMBINE WITH HIGH TEMPERATURES IN THE
80S SENDING THE RANGELAND FIRE DANGER INDEX INTO THE EXTREME
CATEGORY AGAIN TODAY.

EXTREME FIRE DANGER MEANS FIRES START QUICKLY...SPREAD
FURIOUSLY...AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTSIDE BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE AREA ON
THURSDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE TRI-STATE AREA.
AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL WILL BE
POSSIBLE...ESPECIALLY ALONG AND EAST OF A LINE FROM MCCOOK TO GOVE.

VERY STRONG NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH
WILL BE POSSIBLE LATE THURSDAY NIGHT AND DURING THE DAY ON FRIDAY.
IN ADDITION TO THE WINDS...ACCUMULATING SNOW WILL ALSO BE
POSSIBLE...ESPECIALLY WEST OF A LINE FROM TRENTON TO GOODLAND TO
CHEYENNE WELLS. THE COMBINATION OF VERY STRONG WINDS AND BLOWING
SNOW MAY RESULT IN BLIZZARD CONDITIONS LATE THURSDAY NIGHT AND
INTO THE MORNING HOURS ON FRIDAY.

SOME UNCERTAINTY IN THE PATH AND STRENGTH OF THE STORM SYSTEM
REMAIN. THOSE PLANNING TO TRAVEL THURSDAY NIGHT OR FRIDAY SHOULD
MONITOR LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

MCGUIRE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:04 PM CDTBlizzard WarningGLDKit Carson, Yuma21 hr

Nearby

High Wind Warnings in Kansas, 2006High Wind Warnings in Nebraska, 2006High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.